Jump to content

Peter23 Tardive dysphoria after going off sertraline


Peter23

Recommended Posts

I can relate to so much that has been written here about antidepressants. I developed tardive dysphoria after being on them for 25 years. I am now virtually off antidepressants but still suffer terribly because of the tardive dysphoria. I feel suicidally depressed, anxious,worried and restless every day. I struggle to get out of bed and to get washed and dressed. Everything seems like an impossible task. I have been like this for over 2 years and despair that I will feel better. It took me about 18 months to taper off Sertraline. Does anyone else have experience with tardive dysphoria? Will I ever recover? 

Link to post
  • Administrator
Altostrata

Welcome, Peter.

 

I moved your post here to start your Introductions topic, where you can report your progress and ask questions about your situation.

 

How long have you been off sertraline? Did you have withdrawal symptoms while you were tapering?

 

What does "tardive dysphoria" feel like to you?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Altostrata changed the title to Peter23 Tardive dysphoria after going off sertraline
  • 3 months later...

Thanks. I have been off Sertraline for about 3 months. I didn't have any withdrawal symptoms coming off it, as I tapered very slowly. The dysphoria feels like being in a constant state of low mood, severe anxiety, restlessness, worry and dissatisfaction. 

Link to post
  • Administrator

@Peter23 did you have any withdrawal symptoms as you came off? What method did you use to taper?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

No I didn't have any withdrawal symptoms as I came off Sertraline. I used the liquid form of the drug and reduced the dose by 10 per cent every four weeks. My problem is that I developed "tardive dysphoria " while I was on the drug. I have been on three antidepressants over the past 25 years. Venlafaxine (Effexor) 150mg : Sertraline 150mg : Mirtazapine 30mg. I was on both Sertraline & Mirtazapine for a few years so had to come off the Mirtazapine first and then the Sertraline. I am now off both of these drugs and feeling really awful. My psychiatrist tried me on Trazodone more recently and I felt even worse. So have now decided that I need to tough it out without any antidepressant with the desperate hope that my nervous system will eventually recover. I now accept that there is no pill to fix me. 

Link to post

Hi Peter, Welcome to the forum. Really sorry to hear what you have been put through. I also have the low mood and high anxiety since my taper. I don't have any answers for you, just letting you know that you're not alone. I guess my gardening helps me a bit with the struggle but that's about it right now, planted some wildflower seeds and hoping they sprout. Anyway, peace.

2004: Occasional Clonazepam, and I think Celexa. 2005 - 2006: Effexor, then increased to high dose, then switched to Valproate, then Seroquel. 2007: Wellbutrin + Strattera + Celexa. 2007 - 2008: Wellbutrin + Adderall + Paxil. 2008 - 2012: Wellbutrin + occasional SSRIs when I had worsened "depression", which happened around 4 times, usually after CT of WB. 2012 - 2014: WB + Sertraline, then WB + Pristiq (awful W/D) then WB + rTMS, then random experimental meds. 2014 - 2016: Wellbutrin 200 mg + Abilify 2-4 mg + Adderall 20-40 mg + Cipralex 20 mg. Oct 2016: "Tapered" Cipralex, felt outrageously anxious, irritable. Dec 2016: "Tapered" Adderall, then felt depressed, hopeless, fatigued.  Feb 6 2017: reinstated 20 mg Adderall. Mar 2017: switched to Vyvanse, upped to 30 mg. May - Aug 2017: "Tapered" Vyvanse + Abilify to zero. Oct 25, 2017: Wellbutrin from 200 to 100 mg. Sep 10, 2018:  Wellbutrin from 90 to 60 mg. Oct 29, 2018: WB from 60 to 50 mg. Dec 19, 2018: WB from 50 to 45 mg. Apr 15, 2019: WB 41 mg. May 14, 2019: WB 37 mg. Jun 8, 2019: WB 33 mg. Jul 22: WB 30 mg. 

 

Working hard to take my life back from pharma. Anything I say here is as a friend or peer supporter; it is not medical advice.

Link to post

Thank you Marmot for your kind words of support. It means a great deal to know that I'm not alone. Sounds like you too are going through a really tough time. I do hope that things improve for you given time. 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy